MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery
Catalog Number 050-87212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was diagnosed with an infection on (b)(6) 2026 and was started on antibiotics.During follow-up, the patient¿s pd registered nurse (pdrn) reported the patient presented to the outpatient home dialysis clinic on (b)(6) 2026 with complaints of abdominal pain.A peritoneal effluent fluid culture and cell count (cloudy, wbc = 1874 u/l, polymorphs = 83%) were collected, and the patient was diagnosed with peritonitis.The patient was initially treated with intraperitoneal (ip) vancomycin 1500 mg every 4 days (based on vancomycin trough level), and ceftazidime 1500 mg daily for 14 days.However, the patient¿s peritoneal effluent culture result returned positive for enterococcus faecalis on (b)(6) 2026, and the patient¿s ceftazidime was discontinued and replaced with oral ampicillin 500 mg for 21 days and the vancomycin was increased to every 3 days.The patient has recovered from the serious adverse events and has continued to undergo ccpd therapy utilizing the same liberty select cycler without any reported issues.The pdrn stated the cause of the peritonitis is unknown; however, it was unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty select cycler, liberty cycler set and the serious adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required antibiotic therapy.The pdrn stated the etiology of the serious adverse events is unknown; therefore, causality could not be firmly established.However, the serious adverse events were unrelated to any fresenius device(s) and/or product(s) malfunction or deficiency.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Enterococcus faecalis is a normal inhabitant of the human gastrointestinal tract, and peritoneal enterococcal infections are usually the result of a gi contaminant.Based on the information available, the liberty select cycler and liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications, as evidenced by the devices¿ continued use.

Brand Name
LIBERTY CYCLER SET, DUAL PATIENT CONNECT
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key25891509
Report Number0008030665-2026-01938
Device Sequence Number18596627
Product Code FKX
UDI-Device Identifier00840861100736
UDI-Public00840861100736
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale